Sections

Weather Forecast

Close

Bismarck responders revive 4 people from apparent overdoses

BISMARCK — Police, fire and ambulance personnel in Bismarck handled four apparent overdoses between Friday, Nov. 3, and Sunday.

In each case, first responders administered Narcan, the nasal form of Naloxone, a drug to reverse opioid overdoses.

The Bismarck Police Department reported responding to the following overdoses:

• A 24-year old Bismarck man, around 2:30 p.m. Friday, was found unconscious with a needle near him by an acquaintance in an apartment. A police officer administered two units of Narcan before the Bismarck Fire Department and Metro Area Ambulance arrived, administering a third dose of Narcan which revived the man, who reportedly admitted to using heroin. The ambulance took him to the hospital.

• Police arrived and began chest compressions on a 34-year-old Bismarck man until he began breathing on his own. The incident occurred at 1:46 a.m. Saturday in an apartment. Fire personnel administered Narcan, which had no apparent immediate effect. The man went to the hospital.

• Police, fire and ambulance personnel responded to a man who said his roommate, a 20-year-old Bismarck man, had possibly ingested heroin. The incident occurred at 6:22 p.m. Saturday at an apartment. Ambulance personnel administered two doses of Narcan to the man who then became responsive and vomited profusely. He was taken to the hospital for treatment.

• A 54-year old Bismarck woman was unconscious and breathing slowly before fire personnel administered one dose of Narcan. She became conscious in 30 seconds and refused medical attention and hospital transport. The incident occurred at 10:21 p.m. Sunday in an apartment.

Advertisement